MAUDE Adverse Event Report: WARSAW ORTHOPEDICS BRYAN CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC

WARSAW ORTHOPEDICS BRYAN CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC
Catalog Number 6470317
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Cyst(s) (1800)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent cervical disc arthroplasty at c5-6.Post-op, cysct was found on films posterior to the implant.As a result of this anterior cervical discectomy and fusion (acdf) had to be performed in which the surgeon pulled the implant out using a cochlear.The surgeon said he broke the anterior portion of the polyurethane sheath taking the implant out.The surgeon inspected the implant and noticed the posterior portion of the polyurethane sheath was damaged as well.He said he did not break the posterior portion of the polyurethane sheath.He believes that the posterior portion of the polyurethane sheath was broken prior to the revision surgery and with it being broken the particle wear caused the cyst.The implant was completed explanted.
 
Additional Manufacturer Narrative
Additional information: due to imdrf harmonization, some previously submitted device, method, result, and conclusion codes related to this event may have been updated.Product analysis: there are multiple tears/rips in the anterior sheathing of the bryan discs.All of the tears/rips are non-uniform in appearance and do not appear to have been made by a surgical cutting device.The largest of the tears is ~15mm long and appears to have been made by two separate cuts that have intercepted each other.The other tears are ~3mm in length.All of the tears are off the center line of the implant.It would appear that tears may be the result of contract inside the patient.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
BRYAN CERVICAL DISC SYSTEM
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key7365104
Report Number1030489-2018-00443
Device Sequence Number16487163
Product Code MJO
UDI-Device Identifier00613994181237
UDI-Public00613994181237
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P060023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2019
Device Catalogue Number6470317
Device Lot Number0293584W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2018
Initial Date Received by Manufacturer 03/08/2018
Supplement Date Received by Manufacturer07/03/2018
08/08/2018
Initial Report FDA Received Date03/23/2018
Supplement Report FDA Received Date07/13/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR